Adoptive immunotherapy with interleukin-2 (IL-2) is associated with a generalized vascular leak syndrome. Pulmonary edema is a common occurrence and is rarely responsible for acute respiratory failure requiring assisted ventilation. The authors have performed a retrospective review of chest radiographs in 19 patients undergoing the priming course of high-dose IL-2 therapy for metastatic melanoma and renal cell carcinoma. This study was primarily designed to evaluate the prevalence and patterns of pulmonary edema and pleural effusions. During the first 5 days of therapy, alveolar edema was identified in 21% (n = 4) and signs of interstitial edema in 53% (n = 10) of patients. Pleural effusions were seen in 42% (n = 8). No patient in this series required assisted ventilation during this period. However, two patients subsequently developed fatal, drug-related myocardial injury. IL-2 toxicity is a well established cause of self-limited, increased-permeability pulmonary edema.